MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIGHLY CROSS LINKED VE ACETABULAR LINER; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 40MM

ENCORE MEDICAL L.P. X-ALT HIGHLY CROSS LINKED VE ACETABULAR LINER; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 40MM
Model Number 430-98-056
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this complaint is reported as after implantation surgeon ran hip through range of motion and noticed that the cup had come loose.Once the cup/liner and head was ex-planted noticed that the articulation between the head and the liner was off.Upon further inspection noticed that the liner was improperly seated.Surgeon believes that was the cause of the articulation issue.However wanted implants to be sent in for further inspection to confirm that was the cause and not a manufacturing issue.The event occurred during surgery, near the patient.The agent was present and was able to find a suitable replacement device after the surgeon realized the shell and liner were not articulating correctly.The shell and liner were inspected before use and believed to be acceptable.The surgery was completed as intended, but with a 30-minute delay.No adverse event, patient risk, or negative outcome due to the incident were reported.Rma examination: the ceramic head was returned to djo for examination.The exterior articulating surface has many scuffs of various lengths.Additionally, the taper surface on the inside of the head shows scuffs resembling the thread lines of a hip stem's trunnion, markings consistent with having had a hip stem briefly installed inside the head during surgery.When inserted into the returned shell/liner, the head can only move in one direction currently, indicating that the shell/liner interaction is causing the liner to bend in a way that's preventing a range of motion for the head.Photos are attached.The shell and liner returned to djo, still locked together.The porous coating on the outside of the shell shows some signs of bone attachment, from the few minutes in surgery when this shell was implanted.There is no obvious damage to the shell, at least what can be seen on its exterior right now.The liner is still locked into the shell.The liner has one obvious scratch on its rim, likely from explantation.Additionally, a profile view of the shell/liner shows that the liner is not seated evenly inside the shell; one side of the liner's rim sits higher out of the shell than its other side does, a difference in heights in inches of exposed liner rim above the shell's opening.
 
Event or Problem Description
Reported incident - during surgery after implantation, surgeon ran hip through range of motion and noticed that the cup had come loose.Once the cup/liner and head was explanted noticed that the articulation between the head and the liner was off.Upon further inspection noticed that the liner was improperly seated.Surgeon believes that was the cause of the articulation issue.However wanted implants to be sent in for further inspection to confirm that was the cause and not a manufacturing issue.

Brand Name
X-ALT HIGHLY CROSS LINKED VE ACETABULAR LINER
Common Device Name
LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 40MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9818562
Report Number1644408-2020-00183
Device Sequence Number14212286
Product Code LPH
UDI-Device Identifier00888912084048
UDI-Public(01)00888912084048
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model Number430-98-056
Device Catalogue Number931-40-756
Device Lot Number763N1989
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-403 LOT 873B1147; 400-03-403, LOT 873B1147; 430-98-056, LOT 591G1232; 931-40-756 LOT 763N1989
Patient Age55 YR
Patient Weight77